I've been prescribed Metronidazole and instructed to take 500 mg pills three times daily for 10 days. I'm currently on day four of taking this antibiotic. I know that to mix with alcohol is not a good idea. However, I will be going out tomorrow night with some friends who most likely will be doing a bit of drinking. I am also one who enjoys to drink. So my question is this: Is it safe to stop the medication for that day so I can have a few drinks later that night? Is that a bad idea? Will it cause a bad reaction since the medication has been in my system for four days even if I take a break for that one day?
NO and the reaction you get mixing these two is like taking antabuse and alcohol together do not drink not a good idea this medication well still be in your system. Also you don't want to mess up your level skip the drinks you well be sicker than a dog.
Hi, i used to work in pharmacy and we always warned people about drinking alcohol when dispensing Metronidazole. The pharmacist always warned that if you even were to eat a sherry trifle you would get very sick. I don't know if the interaction is this severe, but i certainly wouldn't take the risk. Previously i have read that you should wait 72 hours after your last dose of medication before consuming alcohol...
I am not telling anyone what to do and want to go ahead and say that meds affect everyone differently but here is my experience as a 100lbs female.
The night before I started my twice a day 500mg prescription I drank at least 4 shots of tequila and brandy. I have drank the same amount for the 3 nights I have been on it as it was my friends birthday weekend and have not gotten violently ill or thrown up. The worst Ive felt is constipation and it is better after the bm lol.
I try to take the meds earlier in the day and I always take it with food. (7am and 12pm usually with some type of meat) I don't drink until after 6PM at least after my last pill of the day. I read all the horror stories but I also saw a few that made me feel brave enough to "try" it and personally I am happy with the outcome so no I wouldn't stop but playing it safe is never a bad choice.
I have been taking this pill for 5 days to treat bv and I'm on I think my 7th glass of wine and no side effects. I also drink regularly but I haven't drank in over a week. I think everyone will be okay... but I guess everyone reacts different.
I was perscribed the same dosage and also worride about the effects of alcohol with the medication. After reading that different people had different reactions (some had none at all) I decided to go ahead and see for myself. On day four I went out and had two beer and for a while felt fine. About 2.5 hours later I started feeling very uneasy and went to the bathroom twice with diarrhea. Not too long after that, I threw up and was so weak that once i got into bed I immediately knocked out. Tossed and turned all night with a stomch ache that contined into this morning. Still havent tried eating yet but I will definitely not be drinking anything on this medication!
I know I googled this a hundred times before I just tried it. I read mixed reviews some said it makes you sick some said it was a myth. I was on this med for 7 days I took my last dose at 8 am this morning. I am drinking at 7pm and just fine. No sickness nothing. I know the pill itself can cause digestive distress so my opinion is it effects everyone different. For me I had nothing I'm good.
I'm 31 and have been a consistent drinker for about 10 years. About a 6 pack minimum 3 to 5 times a week. I'm on flagyl 500mg 3 times a day for a cdiff infection i got after antibiotics for a spider bite that left mrsa and cellulitis on my arm. I was afraid to drink starting this medication 4 days ago because of everything I've heard so I avoided it. Tonight my wife and I drank a couple at a restaurant and I got a strong 6 pack of stone arrogant bastard. I'm on my 3rd one and i feel no difference. I actually feel better than the lack of alcohol lol. I even took one flagyl at the right time just before starting my 6 pack. No ill effects. I'm not saying there shouldn't be a bad thing happening or that I will be drinking consistently after tonight but I am saying for me at least there is no side effects.
I'm a 47 year old female, was prescribed Flagyl 5 days ago. I'm 5'9" 120 lbs, social drinker, 400mg 3x for 10 days. I had a concert scheduled for over a month so I did all my research on this because, who the hell wants to go to a concert stone cold sober? I started with one beer, waited an hour, nothing, so had a second beer, nothing. Switched to wine and though I got way more drunk than I usually do on this amount, I was fine and not too hungover today. I skipped last nights dose just because I was too tired to take it. So I think it's up the person.
I'm taking 400mg 3 times a day for a skin infection on my face resulting from a tooth abcess and I've had no major side effects from drinking on these meds. It's Christmas, and I have to admit I've been drinking a lot. The alcohol is hitting me a little harder than usual, and the hangover is worse than normal, but there are no serious side effects. That said, I wouldn't want to endorse it because it goes against medical advice, I would just like to reassure you that a couple of drinks haven't done me any harm. Make sure you eat when you take them, though, they do make you feel sick on an empty stomach
Had this for 2 days and smashed drink for New Years had no side effects at all just got drunk as usual haha didn’t feel any different
Let me tell everyone right now. DO NOT MIX ALCOHOL AND METRONIDAZOLE together. I had to take two pills every day for a week and on my third day into the medication I forgot I was on the antibiotics and drank two beers, so later on I was not able to sleep the whole night and woke up at 6 am and that’s when the hell started because every negative side affect of the medication hit me at once I had diarrhea while I was throwing up nothing but stomach acid and the metronidazole for about 4 hours so I had to lay in the bathroom. Then I began to have a rapid drop in blood pressure and an increased heart rate causing me to feel tingling through my hands and head that made me feel like I was beginning to lose feeling. Then I began to shake and have hot flashes on the floor. This is the sickest i have been in my life SO DO NOT MIX THESE OR YOU ARE IN FOR HOURS OF HELL.
DO NOT. I cannot emphasise this enough. I accidentally forgot. Don't ask me how I forgot, but I was flying out of town and I always have a drink before I board the plane. I had the pill an hour earlier. My flight was only an hour and within 30 minutes I thought that the worse was going to happen. I almost fainted. I was dizzy, skin was hot and reddish and I got really nauseous and I thought I was going to puke. I was itching in the face. So plane landed it, so I rush to the toilet and I had diarrhea. I almost passed out while I was pooping. I was very weak. The stewardess had me sit 10 mim after deplaning. I had what it feels like a 3 day bender hangover. Can't eat. I'm
On vacation and I am stuck in the hotel room being miserable. 2 days prior to that I had taken the pill and forgot about the interaction so I had a 1/2 a glass of wine and I feel like crap too. Not so bad but crappy. Don't fk with it
Hey guys. So I'm not saying the effects will be the same for everyone. But I just started taking this yesterday morning. I drank almost a whole bottle of wine last night and took my second pill before I went to bed. I had 0 side effects. The severe side effects obviously differ from person to person. I'm just hear to say NOT every9ne will get these effects. And I do not think one glass of wine would cause that much severity either.
Please do not take the chance on drinking alcohol with this drug! I was on metronidazole for ten days and did not drink. I waited 48 hours and had one sip of wine and became very ill (vomiting,diarrhea,dizzy,etc). It apparently was still in my system.Trust me, you can go without drinking long enough to make sure this drug is completely out of your system. You will totally regret it if you dont!
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Aug 2018 • 7 answers
Updated 5 Nov 2014 • 3 answers
Updated 21 Aug 2018 • 4 answers
Updated 10 Oct 2017 • 1 answer
Updated 20 Apr 2018 • 3 answers